Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 201, NWS Tallahassee, FL

July 15, 20144 counties in Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 15, 2014, 1:10 PM EDT for 4 counties in Georgia. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2014, 1:10 PM EDT (17:10 UTC)
Expired
Jul 15, 2014, 1:56 PM EDT
In force
46 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Berrien County, GA, Brooks County, GA, Cook County, GA, Lowndes County, GA

What was reported inside it

TimeReportWhereRemark
Jul 15, 1:37 PM EDTTSTM WND DMG4 Wnw Hahira, GATREE DOWN ON COUNTY LINE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.2 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2014-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1013 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2014-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1013 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

039 
WUUS52 KTAE 151710
SVRTAE
GAC019-027-075-185-151815-
/O.NEW.KTAE.SV.W.0201.140715T1710Z-140715T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
110 PM EDT TUE JUL 15 2014

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERRIEN COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHERN BROOKS COUNTY IN SOUTH CENTRAL GEORGIA...
  SOUTHEASTERN COOK COUNTY IN SOUTH CENTRAL GEORGIA...
  NORTHERN LOWNDES COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF VALDOSTA...

* UNTIL 215 PM EDT

* AT 108 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF PAVO...OR NEAR
  BARWICK...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HAHIRA AND MOODY AFB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3078 8374 3100 8374 3101 8373 3111 8321
      3107 8320 3103 8320 3102 8319 3090 8316
      3084 8316
TIME...MOT...LOC 1710Z 258DEG 19KT 3089 8369

$$

42-DVD
1 follow-up statement
492 
WWUS52 KTAE 151756 RRA
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
156 PM EDT TUE JUL 15 2014

GAC019-027-075-185-151807-
/O.CAN.KTAE.SV.W.0201.000000T0000Z-140715T1815Z/
LOWNDES GA-BROOKS GA-BERRIEN GA-COOK GA-
156 PM EDT TUE JUL 15 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COOK...SOUTH
CENTRAL BERRIEN...NORTHERN BROOKS AND NORTHERN LOWNDES COUNTIES IS
CANCELLED...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.

LAT...LON 3078 8374 3100 8374 3101 8373 3111 8321
      3107 8320 3103 8320 3102 8319 3090 8316
      3084 8316
TIME...MOT...LOC 1757Z 258DEG 19KT 3094 8341

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 10:27 AM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Jul 15, 10:27 AM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 AM EDT Tue Jul 15 2014

.Near Term [Through Today]...
A fairly active day of convection is expected with a tropical
airmass in place and a cold front approaching. Modifying the 12z
KTAE sounding for the 14z observed T/Td at the airport already
shows SBCAPE values near 3000 j/kg, and this is in close agreement
with the SPC mesoanalysis. Expect to see a few stronger storms
with gusty winds this afternoon, and an isolated severe storm or
two remains possible. The only changes to the previous forecast
were to add a mention of gusty winds and to tweak PoPs slightly to
account for the latest radar trends and add some temporal detail.
Expect one batch of storms to move along the coast and across the
Florida zones through the early to mid afternoon, and then a
second batch to develop closer to the front and affect southeast
Alabama and southwest Georgia later this afternoon. This is in
agreement with the CAM Ensemble.

&&

.Aviation...
[Through 12z Wednesday] The coverage of rain and storms should be
high today with most of the terminals likely to be affected. MVFR
CIGS and IFR VIS and gusty winds will be possible with
thunderstorms. After 07z, areas of MVFR CIGS/VSBYS are expected
especially where residual moisture lingers due to Tuesday's rain.

&&

.Prev Discussion [608 AM EDT]...

.Short Term [Tonight Through Thursday]...
The approaching cold front will continue to cross our area through
Thursday. Tonight, model MLCAPE values will still be in the
2000-2500 J/kg range for the early hours of the evening, keeping a
potential threat for damaging winds through midnight, when
instability will decrease. By Wednesday, the front is expected to
bisect the area roughly from ECP to FZG, keeping chances for
thunderstorms highest south and east of this line. With 1500-2000
J/kg MLCAPE Wednesday, there will still be chances for damaging
winds with these storms, although less so than today/tonight. The
front will continue its eastward progression Wednesday night and
is forecast to lie roughly from CTY to JAX on Thursday, giving the
southeastern Big Bend the highest chances for storms on Thursday.
Highs will be in the low 90s Wednesday and Thursday. Lows tonight
will be in the low 70s. With some of the cooler air working its
way into the area by Wednesday night, lows will be in the mid 60s
in SE AL, upper 60s to around 70 elsewhere.

.Long Term [Thursday Night Through Tuesday]...
The frontal boundary will stall over the southeastern Big Bend by
early Thursday as the upper trough weakens and the axis lifts
northeast. With drier air in place, expect only isolated
thunderstorms for most of the region. Moisture will begin to
increase once again on Friday as a shortwave trough approaches
from the west. This feature will help to enhance convection by
early Saturday through the weekend.

.Marine...
Westerly winds will peak around 15 knots during a cold front passage
Tuesday through Wednesday night, approaching cautionary conditions.
After the frontal passage late Wednesday night, winds will weaken
and remain below headline criteria through the rest of the period.

.Fire Weather...
Red flag conditions are not expected thru the work week with
relative humidity values above critical levels.

.Hydrology...
Widespread rain is expected today, and some of it may be heavy. The
greatest potential for heavy rain appears to be in South AL & GA,
where a few of the Convection Allowing Models forecast rainfall
amounts to exceed local Flash Flood Guidance. Sometimes these values
tend to be too high, but this will be monitored as several of these
models forecast at least 3 inches of rain in this general area. As
for the effect on local rivers- everything will depend on whether or
not this rain occurs right over one of the basins or not.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   89  73  90  69  94 /  80  40  30  10  10
Panama City   88  75  89  73  89 /  80  40  30  10  10
Dothan        90  70  90  66  90 /  80  50  20  10  10
Albany        90  71  90  66  92 /  80  50  20  10  10
Valdosta      91  71  90  68  93 /  80  40  30  10  10
Cross City    91  73  87  70  92 /  60  50  50  20  20
Apalachicola  87  76  89  73  89 /  80  40  30  10  10

&&

.TAE Watches/Warnings/Advisories...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...DVD
SHORT TERM...MOORE
LONG TERM...CAMP
AVIATION...BLOCK/DVD
MARINE...MOORE
FIRE WEATHER...BLOCK
HYDROLOGY...FOURNIER

In the hours before

Local storm report, Jul 15, 11:13 AM EDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1113 AM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 AM     MARINE TSTM WIND 2 W PANAMA CITY BEACH   30.21N 85.88W
07/15/2014  M39 MPH          BAY                FL   MESONET

            THE PCBF1 TIDE GAUGE MEASURED A WIND GUST OF 39 MPH.

&&

DVD
Local storm report, Jul 15, 12:19 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1219 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     2 W LAKE TALQUIN        30.44N 84.58W
07/15/2014                   GADSDEN            FL   911 CALL CENTER

            TREE DOWN ON MCCALL BRIDGE ROAD SOUTH OF GAINEY ROAD

&&

DVD
Local storm report, Jul 15, 12:26 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1226 PM EDT TUE JUL 15 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     HOSFORD                 30.39N 84.80W
07/15/2014                   LIBERTY            FL   UTILITY COMPANY

            TREES DOWN ON POWER LINES NEAR HOSFORD

&&

DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 1:06 PM EDTSevere Thunderstorm WarningTAEBaker, Mitchell31 min
Jul 15, 1:28 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes28 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.